Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 245, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 26, 2010, 5:41 PM EDT for Floyd County, Polk County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2010, 5:41 PM EDT (21:41 UTC)
- Expired
- Jul 26, 2010, 6:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Floyd County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:50 PM EDT | TSTM WND DMG | Cave Spring, GA | 1 TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WUUS52 KFFC 262141 SVRFFC GAC115-233-262230- /O.NEW.KFFC.SV.W.0245.100726T2141Z-100726T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EDT MON JUL 26 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FLOYD COUNTY IN NORTHWEST GEORGIA NORTHWESTERN POLK COUNTY IN NORTHWEST GEORGIA * UNTIL 630 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED SOUTHWEST OF CAVE SPRING TO NEAR ETNA...MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDARTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3422 8526 3406 8511 3394 8539 3415 8543 TIME...MOT...LOC 2141Z 230DEG 10KT 3405 8537 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:21 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 26, 3:21 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 PM EDT MON JUL 26 2010 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... OLD FRONTAL BOUNDARY ACROSS NORTH GEORGIA INTO EAST CENTRAL GEORGIA IS PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. COVERAGE IS EXPECTED TO BE BORDERLINE BETWEEN GOOD CHANCE AND LIKELY. INSTABILITY HAS INCREASED ACROSS THE AREA WITH ISOLATED SEVERE STORMS POSSIBLE. THIS BOUNDARY IS EXPECTED TO REMAIN FAIRLY STATIONARY ACROSS NORTH GEORGIA THROUGH TUESDAY...BUT WILL SLOWLY DISSIPATE AND LOSE DEFINITION. STILL ENOUGH INCREASED RAIN CHANCES IN NORTH THROUGH TUESDAY TO KEEP TEMPERATURES A TAD COOLER...AND KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA. CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA ARE STILL LIKELY TO GET WARM ENOUGH TO MEET CRITERIA TUESDAY. OVERALL THE LARGE SCALE PATTERNS REMAIN RELATIVELY STATIC THROUGH THE SHORT TERM FORECAST PERIOD AS THE UPPER RIDGE CENTERED OVER THE SOUTHERN U.S. COAST SLOWLY SHIFTS WESTWARD. AS THE FRONTAL BOUNDARY WEAKENS..THE WESTERN ATLANTIC SURFACE RIDGE BUILDS BACK INTO THE REGION BY WEDNESDAY. .LONG TERM /THURSDAY THROUGH MONDAY/... LARGE UPPER RIDGE REMAINS THE PRIMARY INFLUENCE FOR NORTH AND CENTRAL GEORGIA THROUGH THE EXTENDED FORECAST PERIOD. THE RIDGE DOES SHIFT SLOWLY FROM BEING CENTERED OVER THE SOUTHEASTERN U.S. MID WEEK TO THE SOUTHERN PLAINS BY THE WEEKEND. THIS SHOULD ALLOW ANOTHER WEAK COLD FRONT INTO THE REGION LATE IN THE WEEK...BUT WITH NO UPPER SUPPORT PRECIPITATION COVERAGE SHOULD REMAIN SCATTERED AT BEST...AND MAINLY DIURNAL IN NATURE. TEMPERATURES WILL CONTINUE TO BE ABOVE SEASONAL NORMALS THROUGH THE EXTENDED FORECAST PERIOD. && .HYDROLOGY... WIDESPREAD FLOODING ISSUES ARE NOT EXPECTED...HOWEVER HIGH PRECIPITABLE WATER CONTENT...AND SLOW...ERRATIC MOVEMENT OF THUNDERSTORMS...WILL PROVIDE FOR A LOCALIZED FLASH FLOODING POTENTIAL THIS AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 76 94 75 96 74 / 50 40 40 30 30 ATLANTA 77 94 77 93 77 / 40 30 30 20 20 BLAIRSVILLE 72 88 70 89 69 / 50 40 40 30 30 CARTERSVILLE 74 93 73 94 73 / 40 30 30 30 20 COLUMBUS 78 97 77 96 77 / 20 30 20 20 20 GAINESVILLE 76 92 75 93 74 / 50 40 40 30 30 MACON 77 97 77 96 76 / 30 30 20 20 20 ROME 75 94 73 94 73 / 40 30 30 30 20 PEACHTREE CITY 74 94 73 94 73 / 30 30 20 20 20 VIDALIA 78 99 77 97 77 / 30 30 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BUTTS...CARROLL...CLAYTON...COBB... COWETA...DEKALB...DOUGLAS...FAYETTE...FLOYD...GWINNETT...HALL... HARALSON...HEARD...HENRY...JACKSON...LAMAR...MERIWETHER... NEWTON...NORTH FULTON...PAULDING...PIKE...POLK...ROCKDALE... SOUTH FULTON...SPALDING...TROUP...WALTON. HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES... LAURENS...MACON...MADISON...MARION...MONROE...MONTGOMERY... MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...PULASKI... PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && 20
Hazardous weather outlook, Jul 26, 4:15 AM EDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 AM EDT MON JUL 26 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 415 AM EDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE...MAINLY THIS AFTERNOON AND EVENING. ALSO...DANGEROUSLY HIGH HEAT INDEX VALUES ARE EXPECTED FOR MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... A SURFACE TROUGH OF LOW PRESSURE WILL REMAIN PARKED ACROSS NORTH GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING... HEAVY RAINFALL... SMALL HAIL AND WIND GUSTS TO 45 MPH. .OTHER HAZARDS... HEAT INDEX VALUES OF 105 TO 110 ARE POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA. FOR MORE INFORMATION ON THE HIGH HEAT INDEX VALUES...SEE THE LATEST HEAT ADVISORY STATEMENT. .DISCUSSION... CAPES WILL INCREASE TO AROUND 2500 THIS AFTERNOON WITH LIFTED INDEX VALUES OF -2 TO -4 EXPECTED. THIS COMBINED WITH AN INFLUX OF TROPICAL MOISTURE WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING DURING AFTERNOON HEATING. THE GREATER STORM COVERAGE IS EXPECTED TO BE GENERALLY NORTH OF A LA GRANGE TO MONTICELLO TO WARRENTON LINE WHERE A TROUGH OF LOW PRESSURE WILL HELP TO PROVIDE A FOCUS. ALTHOUGH WEAK HIGH PRESSURE ALOFT SHOULD HINDER SEVERE THUNDERSTORM DEVELOPMENT...A FEW STORMS MAY BECOME STRONG... WITH GUSTY WINDS... SMALL HAIL...AND FREQUENT LIGHTNING. SLOW MOVING STORMS COULD ALSO RESULT IN LOCALLY HEAVY RAINFALL... RESULTING IN MINOR FLOODING OF LOW LYING...FLOOD PRONE AREAS. THE THUNDERSTORM THREAT SHOULD DIMINISH BY LATE EVENING WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 26, 5:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT MON JUL 26 2010 GAZ076-262145- 517 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN JEFFERSON COUNTY UNTIL 545 PM EDT... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MATTHEWS...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JEFFERSON COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STELLAVILLE...MATTHEWS AND WRENS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 5:18 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 PM EDT MON JUL 26 2010 GAZ005-012-020-262200- 518 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW... GORDON AND MURRAY COUNTIES UNTIL 600 PM EDT... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND FOLSOM TO CALHOUN AND PLAINVILLE...MOVING NORTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BARTOW...GORDON AND MURRAY COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINE LOG... FUNKHOUSER...FOLSOM...ADAIRSVILLE...PLAINVILLE...CALHOUN... SONORAVILLE...OOSTANAULA...FAIRMOUNT...REDBUD...RANGER...AUDUBON... NICKELSVILLE...RESACA AND OAKMAN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND RISING WATER ON SMALL CREEKS AND STREAMS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Local storm report, Jul 26, 5:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 SE DULUTH 33.96N 84.09W
07/26/2010 E0.75 INCH GWINNETT GA PUBLIC
0450 PM HAIL LAWRENCEVILLE 33.96N 83.99W
07/26/2010 E0.75 INCH GWINNETT GA PUBLIC
0435 PM TSTM WND DMG 5 SSE NICHOLSON 34.05N 83.40W
07/26/2010 JACKSON GA COUNTY OFFICIAL
TWO TREES BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAYS
334 AND 441 NEAR CENTER.
0510 PM HAIL 3 NE JOHNS CREEK 34.08N 84.14W
07/26/2010 E1.00 INCH FORSYTH GA PUBLIC
&&
KFRANTZSpecial weather statement, Jul 26, 5:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 PM EDT MON JUL 26 2010 GAZ074-085-262200- 528 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN JOHNSON AND WASHINGTON COUNTIES UNTIL 600 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEW HOME...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JOHNSON AND WASHINGTON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DONOVAN...WRIGHTSVILLE...NEW HOME... HARRISON...NEW HOME...PRINGLE AND RIDDLEVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 26, 5:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL JOHNS CREEK 34.05N 84.18W
07/26/2010 E1.00 INCH FULTON GA PUBLIC
&&
KFRANTZSpecial weather statement, Jul 26, 5:38 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 PM EDT MON JUL 26 2010 GAZ062-075-076-262215- 538 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN JEFFERSON...GLASCOCK AND WARREN COUNTIES UNTIL 615 PM EDT... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BASTONVILLE THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JEFFERSON...GLASCOCK AND WARREN COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STAPLETON AND BASTONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:07 AM EDT | Flash Flood Warning | FFC | Coweta | 6 hr |
| Jul 26, 1:47 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer | 43 min |
| Jul 26, 2:11 PM EDT | Flash Flood Warning | FFC | Dawson, Gilmer | 3 hr |
| Jul 26, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 48 min |
| Jul 26, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison | 48 min |
| Jul 26, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 40 min |
| Jul 26, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 49 min |
| Jul 26, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 46 min |
| Jul 26, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 43 min |
| Jul 26, 6:31 PM EDT | Flash Flood Warning | FFC | Gwinnett | 4 hr |
| Jul 26, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.